Format

Send to

Choose Destination
Ann Med Interne (Paris). 2000 Feb;151(1):10-7.

[Drug-induced gynecomastia].

[Article in French]

Author information

1
Service de Médecine Interne II, Hôpital Laennec, Faculté de Médecine Necker-Enfants Malades, Paris.

Abstract

Drugs are a very common cause of gynecomastia and should always be entertained as the possible causal agent of such a condition. This drug side-effect is due to an impaired balance in the serum estrogen/serum androgen ratio, whatever the mechanism, or a rise in prolactin level. Sex hormones, antiandrogens, are frequently involved as well as spironolactone, cimetidine, verapamil and cancer chemotherapy (especially alkylating agents). Diazepam, tricyclic antidepressants, neuroleptics, calcium channel blockers, captopril, digitalis glycosides, omeprazole, some antibiotics and growth hormone are all possibly, but less often, the responsible agent. Criteria of the French method for determining drug causality are discussed.

PMID:
10761558
[Indexed for MEDLINE]

Supplemental Content

Loading ...
Support Center